Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 9, 2007, 7:01 PM CDT for Coffey County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 7:01 PM CDT (00:01 UTC)
- Expired
- May 9, 2007, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Coffey County, KS
The radar
The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 100002
FFWTOP
KSC031-100300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEAST COFFEY COUNTY.
RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR HAS BEEN REPORTED
BY SPOTTERS AND ESTIMATED BY RADAR NEAR LE ROY. THE SLOW MOVEMENT
OF THE STORMS WILL RESULT IN FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
LE ROY...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3805 9581 3825 9552 3822 9552 3821 9551
3804 9552
$$1 follow-up statement
000
WGUS73 KTOP 100203
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
903 PM CDT WED MAY 9 2007
KSC031-100213-
COFFEY-
903 PM CDT WED MAY 9 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN COFFEY
COUNTY...
AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
HAS ENDED. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3805 9581 3825 9552 3822 9552 3821 9551
3804 9552
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:31 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 9, 2:31 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 231 PM CDT WED MAY 9 2007 .DISCUSSION... TONIGHT...UPPER LOW CURRENTLY SITUATED OVER FAR SOUTHWEST TEXAS IS EXPECTED TO INCREASE FORWARD SPEED AND PROPAGATE EASTWARD INTO WEST CENTRAL TEXAS OVERNIGHT. SHORTWAVE TROUGH ORIGINATING WITHIN THE UPPER FLOW NEAR THE LOW IS EXPECTED TO LIFT NORTHEASTWARD ACROSS THE CENTRAL PLAINS STATES BEFORE SHEARING OUT. AT THE SURFACE...AN ILL-DEFINED BOUNDARY WAS DRAPED ACROSS THE CENTER OF THE CWA IN A NORTHEAST-SOUTHWEST CONFIGURATION. A WEAK CIRCULATION CENTER WAS LOCATED NORTH OF EMPORIA EARLY THIS AFTERNOON PER RADAR/VISIBLE SATELLITE ANALYSIS. A FEW BREAKS IN THE CLOUDS THIS AFTERNOON COMBINED WITH THE SUBTLE AFOREMENTIONED SURFACE FEATURES HAVE INDUCED A FEW SCATTERED SHOWERS TO DEVELOP. EXPECT THE SCATTERED CONVECTION TO BE MAINLY DIURNAL IN NATURE WITH THE HIGHEST PROBABILITY FOCUSED ACROSS THE SOUTHEAST HALF OF THE CWA FOR THE REMAINDER OF THE NIGHT WHERE BEST PROXIMITY TO MOISTURE AXIS EXISTS. WEAK UPPER FLOW WOULD CERTAINLY PROMOTE SLOW MOVING CONVECTION...BUT FLASH FLOOD GUIDANCE REMAINS 1.25 INCHES PER HOUR AND DONT EXPECT RAINFALL RATES TO APPROACH THIS LEVEL WITH THIS FAIRLY SHALLOW CONVECTION. IN ADDITION...DO NOT ANTICIPATE ANY POTENTIAL ADDITIONAL RAINFALL TO AGITATE RIVER ISSUES ATTM. THURSDAY...UPPER LOW CONTINUES ITS RELATIVELY QUICKER FORWARD MOTION AS IT SLIDES EAST SOUTHEAST TOWARDS THE GULF OF MEXICO. THE SHORTWAVE TROUGH WILL CONTINUE TO WEAKEN AND LIFT NORTHEAST...BUT STILL PROVIDE SOME SUPPORT FOR SCATTERED CONVECTION. SHEAR AXIS SURFACE BOUNDARY REMAINS OVER THE CENTRAL CWA BEFORE BECOMING MORE POORLY DEFINED THROUGHOUT THE DAY. MIGHT SEE SOME AREAS OF STRATUS IN THE MORNING WITH THE FAIRLY LIGHT WINDS AND NEAR SATURATED BOUNDARY LAYER WITH BETTER CHANCES FOR CLOUDS TO MIX OUT SOME BY LATE MORNING...AIDING SURFACE HEATING FOR POTENTIAL DIURNAL CONVECTION. WITH A SOMEWHAT PERSISTENT PATTERN REMAINING...CHANCES FOR SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR MAINLY THE SOUTHEAST HALF OF THE CWA. FRIDAY THROUGH NEXT WEDNESDAY... WEAK NORTHERN STREAM WAVE DROPS ACROSS THE CWA THROUGH THE DAY FRIDAY. DEPENDING ON SPEED...MAY STILL HAVE SOME LINGERING SHOWERS ACROSS THE SOUTHEAST IN THE MORNING...THEN POTENTIALLY IN THE AFTERNOON AS DAYTIME HEATING KICKS IN AND ANY REMAINING INSTABILITY AHEAD OF THE WAVE COULD KICK OFF A FEW SHOWERS/TS BEFORE IT MOVES SOUTH OF THE AREA. SATURDAY AND SUNDAY THE SFC HIGH MOVES INTO THE NORTHEAST STATES AND SWINGS SOUTHEASTERLY RETURN FLOW BACK OVER KANSAS. THIS... COUPLED WITH WEAK UPPER RIDGING...SHOULD KEEP THE AREA DRY OVER THE WEEKEND AND INTO EARLY MONDAY. BY LATE DAY MONDAY...NEXT FRONT ACROSS THE NORTHERN PLAINS MOVES SLOWLY TOWARDS THE STATE...SO ADDED JUST A SLIGHT CHANCE POP TO THE NORTHERN COUNTIES TO ACCOUNT FOR THIS. TIMING MAY SLOW A BIT AS FRONT AND UPPER FLOW ARE PARALLEL AND FRONT MAY NEED TO AWAIT NEXT NORTHWESTERN SHORTWAVE BEFORE GETTING A GOOD PUSH SOUTHWARD. AS BOUNDARY SLIDES INTO THE STATE TUESDAY AND WEDNESDAY...WILL KEEP A CHANCE TO SLIGHT CHANCE POP WITH WEAK SOUTHWESTERLY FLOW BRINGING ENERGY OVER THE BOUNDARY AND THUS CHANCES FOR RAIN. TEMPERATURES LATE IN THE WEEK WILL BE RUNNING A FEW DEGREES ABOVE NORMAL...WITH A RETURN TOWARD THE MID 70S POSSIBLE AS FRONT MOVES IN NEXT WEEK. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 9, 4:16 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 416 PM CDT WED MAY 9 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-102130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 416 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 70. AREAS ALONG AND SOUTHEAST OF INTERSTATE 35 WILL SEE SCATTERED THUNDERSTORMS...WHICH MAY PRODUCE SOME SMALL HAIL AND BRIEF HEAVY RAINFALL. ALTHOUGH WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED...MODERATE AMOUNTS FALLING IN A SHORT AMOUNT OF TIME MAY LEAD TO LOCALIZED FLOODING DUE TO VERY WET GROUND CONDITIONS. THE GREATEST AREA OF CONCERN FOR FLOODING IS IN EAST CENTRAL KANSAS. SEVERAL CREEKS AND RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW RIVERS AND CREEKS WILL LIKELY CONTINUE FLOODING THROUGH THURSDAY. THUNDERSTORMS CHANCES CONTINUE FOR MOST AREAS THROUGH FRIDAY...AND CAUSE THE CONCERN FOR LOCALIZED FLOODING TO PERSIST. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT...BUT ARE ENCOURAGED TO REPORT FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, May 9, 6:32 PM CDT, 29 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 632 PM CDT WED MAY 9 2007 KSZ056-059-100015- ANDERSON-FRANKLIN- 632 PM CDT WED MAY 9 2007 THROUGH 715 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 10 MPH ACROSS PORTIONS OF FRANKLIN AND ANDERSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL AND VERY HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE HARRIS AND RICHMOND.
Special weather statement, May 9, 6:50 PM CDT, 11 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 650 PM CDT WED MAY 9 2007 KSZ058-100030- COFFEY- 650 PM CDT WED MAY 9 2007 THROUGH 730 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH ACROSS PORTIONS OF COFFEY COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE LE ROY. KEEP ALERT FOR PONDING OF WATER AND FLOODING OF LOW LYING AREAS.
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.